MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUAL-PURPOSE DUO-DECAPOLAR (20 ELECTRODES),; CATHETER, STEERABLE

ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUAL-PURPOSE DUO-DECAPOLAR (20 ELECTRODES),; CATHETER, STEERABLE
Model Number 401932
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation procedure, the catheter became entangled requiring the use of a snare to successfully remove the catheter with no adverse consequences to the patient.At the beginning of the procedure in voxel mode, while placing the catheter, it became looped and caught and was difficult to unloop to remove.A snare was used to remove from the heart and the device was replaced to complete the procedure with no adverse consequences to the patient.The physician does not allege any performance issues or device malfunction with the catheter.
 
Additional Manufacturer Narrative
One 7f, duo-decapolar, super large curl, livewire ep catheter was received for evaluation.The catheter shaft was able to deflect when actuating the steering mechanism; however, the distal shaft did not meet specifications for curve shape due to bends in the shaft.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the device entanglement remains unknown.

Brand Name
LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUAL-PURPOSE DUO-DECAPOLAR (20 ELECTRODES),
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key17825851
Report Number2182269-2023-00043
Device Sequence Number2480698
Product Code DRA
UDI-Device Identifier05414734202626
UDI-Public05414734202626
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K022380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number401932
Device Lot Number9051586
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age20 YR
Patient SexUnknown